Alert archive / Missouri / Flash Flood Warnings in 2021
Flash Flood Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 13, 2021, 10:54 AM CDT for Stoddard County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 10:54 AM CDT (15:54 UTC)
- Expired
- Aug 13, 2021, 2:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 127 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 11:30 AM CDT | FLASH FLOOD | Puxico, MO | HEAVY FLOODING IN PUXICO IN SEVERAL AREAS ON HWY 51, UP TO 4 INCHES IN SOME AREAS, BECOMING IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WGUS53 KPAH 131554
FFWPAH
MOC207-131945-
/O.NEW.KPAH.FF.W.0051.210813T1554Z-210813T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1054 AM CDT Fri Aug 13 2021
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Western Stoddard County in southeastern Missouri...
* Until 245 PM CDT.
* At 1054 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Puxico, Fisk and Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3677 9019 3677 9021 3680 9020 3682 9022
3685 9022 3687 9025 3689 9025 3692 9026
3694 9024 3694 9022 3696 9022 3698 9019
3699 9019 3699 9017 3701 9017 3701 9015
3704 9015 3704 9005 3668 9005 3669 9014
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
AL1 follow-up statement
793
WGUS73 KPAH 131628
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1128 AM CDT Fri Aug 13 2021
MOC207-131945-
/O.CON.KPAH.FF.W.0051.000000T0000Z-210813T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stoddard MO-
1128 AM CDT Fri Aug 13 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT THIS
AFTERNOON FOR WESTERN STODDARD COUNTY...
At 1128 AM CDT, emergency management reported flash flooding in
Puxico. Between 1.5 and 3 inches of rain have fallen. The expected
rainfall rate is 0.5 to 1 inch in 1 hour. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Puxico, Fisk and Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3677 9019 3677 9021 3680 9020 3682 9022
3685 9022 3687 9025 3689 9025 3692 9026
3694 9024 3694 9022 3696 9022 3698 9019
3699 9019 3699 9017 3701 9017 3701 9015
3704 9015 3704 9005 3668 9005 3669 9014
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:39 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 6:39 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Paducah KY 639 AM CDT Fri Aug 13 2021 .UPDATE... Issued at 639 AM CDT Fri Aug 13 2021 The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Sunday night) Issued at 332 AM CDT Fri Aug 13 2021 Very low confidence forecast this morning due to the fact that most of the 00Z and later guidance has no clue about the MCS yesterday evening. This is in regards to convective trends and potential heat and humidity. Although surface winds quickly returned to southerly behind the outflow boundary, it now appears that there is a convergent boundary setting up over southeast Illinois. Meanwhile, the synoptic boundary appears to extend from southeast Iowa southwest into northwest Missouri where it gets muddled within another MCS. Aloft it appears that we may have a MCV over the region now, and there certainly could be another one upstream out of the KS/MO MCS. The main question, otherwise, is how hot we will be able to get before convection develops. The forecast has trended downward another couple of degrees, but the NBM dewpoints hold in the middle 70s, so we still have some locations across the southern half of the area where heat indices reach 100 degrees or more. With only mid and high cloud across the region and a likely dissipating trend by daybreak, substantial destabilization appears likely over most if not all of the area before the cold front arrives this afternoon. The bottom line is that scattered to numerous thunderstorms are likely to develop as early as late this morning in the vicinity of whatever boundaries remain across the region. With little quality guidance to work with decided to cap PoPs at 50%, and in general will show a slow southeast progression across the region from late morning through the evening. The consensus of guidance brings the synoptic wind shift into west Kentucky by 00Z, and then pushes it out of the region during the evening. Although the synoptic-scale guidance keeps elevated convection going behind the front through much of tonight, any potential for severe weather should end with the frontal passage. Despite the continued lack of shear, given the amount of instability that is likely to develop, some isolated damaging wind gusts could develop, especially if the storms become somewhat linear. Given the boundaries in the area a linear storm mode is certainly a possibility. Some localized heavy rainfall will be possible, as well. Low-level moisture will be slow to decrease behind the boundary, so that, coupled with mid/upper-level disturbances rotating through the area, should lead to scattered showers and thunderstorms over much of the area through the evening, and possibly into the overnight hours. Some isolated to scattered convection will be possible over the southern third to half of the area on Saturday, too. As for temperatures, stuck close to the 50th percentile of all available guidance for highs today and Saturday. Given the uncertainties with convective trends today, the middle ground seemed to be the best fit. As dry air moves in the northeast Saturday, wouldn't be surprised if that area overachieved from the middle 80s that we have forecast throughout the area. With the delayed drying trend tonight tried to lean toward the warm side of guidance for lows, and may not be warm enough. .LONG TERM...(Monday through Thursday) Issued at 332 AM CDT Fri Aug 13 2021 From Sunday through the upcoming work week, the region will be between a persistent mid-level trough located across the the Midwest and strong ridging over the southeast CONUS. At the surface, high pressure will be centered over the eastern Great Lakes, while a stationary boundary will be draped across the Mid-South. As lobes of vorticity rotate around the base of the Midwest trough, isolated to scattered showers and thunderstorms will be possible during the peak heating hours each day. On Sunday and Monday, PoPs will be confined to our far south and southeast counties which will be closest to the stationary boundary. For Tuesday through Friday, scattered PoPs will be fairly uniform across the forecast area as the stationary boundary attempts to lift north into the region. Something else to watch will be the potential for tropical moisture from the remnants of Fred to spread into the east/southeast parts of the forecast area Tuesday and Wednesday. At this time, the bulk of rain looks to remain well to our east, but the added moisture may enhance diurnal thunderstorm activity. As for temperatures, we'll see a reprieve from the heat and humidity on Sunday as high temperatures will remain in the lower to middle 80s, with dew point temperatures in the middle 60s for most locations. By Monday, dew point temperatures will again creep up into the uncomfortable range of 70 to 75 degrees and remain there through the rest of the work week. Air temperatures will slowly warm into middle 80s by Tuesday and the upper 80s for Wednesday through Friday. Overnight lows will range from the middle 60s to lower 70s at most locations. && .AVIATION... Issued at 639 AM CDT Fri Aug 13 2021 Very low confidence forecast this morning, so kept them simple. Not sure why there is an MVFR ceiling at KOWB, but figure it will not last long. Went VFR everywhere through the period. Not nearly confident enough in convective evolution today to mention SHRA/TSRA anywhere at this time. There will be some cu and plenty of mid cloud through the period. Guidance strongly suggests either MVFR fog or ceilings late tonight, but with the weak frontal passage and mid clouds, that seems unlikely. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...DWS AVIATION...DRS
Hazardous weather outlook, Aug 13, 3:49 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 349 AM CDT Fri Aug 13 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 349 AM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A good chance of thunderstorms is forecast throughout the region today into tonight. A few strong storms with damaging winds will be possible along and ahead of a cold front that is forecast to make passage this afternoon into this evening. Otherwise, locally heavy rainfall and lightning will be the primary concerns. Heat index values could reach 100 degrees again this afternoon mainly across the southern half of the region. The extreme conditions, if they develop, should be short-lived with the expected thunderstorm activity providing quick relief. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a daily chance of isolated to scattered thunderstorms through the period, mainly during the heat of the day. The activity will be focused over west Kentucky Saturday through Monday and over the entire region Tuesday through Thursday. Severe thunderstorms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon and evening. DRS/DWS
In the hours before
Special weather statement, Aug 13, 9:52 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
952 AM CDT Fri Aug 13 2021
MOZ107>109-131515-
Butler MO-Carter MO-Ripley MO-
952 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Carter,
northeastern Ripley and west central Butler Counties through 1015 AM
CDT...
At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Budapest, or 9 miles north of Doniphan, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Budapest around 1000 AM CDT.
Other locations in the path of this storm include Milltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3667 9087 3683 9089 3686 9060 3668 9057
TIME...MOT...LOC 1451Z 262DEG 21KT 3676 9078
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
08Special weather statement, Aug 13, 10:19 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
1019 AM CDT Fri Aug 13 2021
MOZ109-131600-
Butler MO-
1019 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Butler
County through 1100 AM CDT...
At 1017 AM CDT, Doppler radar was tracking strong thunderstorms over
Milltown, or 8 miles northwest of Poplar Bluff, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Poplar Bluff around 1030 AM CDT.
Other locations in the path of this storm include Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Flood Advisory is also in effect for the area. Torrential rainfall
is occurring with the storms and may lead to localized flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 3668 9063 3681 9063 3681 9066 3686 9066
3693 9034 3692 9026 3689 9025 3688 9026
3684 9022 3682 9022 3681 9020 3677 9020
3677 9019 3673 9016 3670 9016
TIME...MOT...LOC 1517Z 260DEG 26KT 3679 9057
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:23 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 52 min |
| Aug 12, 8:05 PM CDT | Special Weather Statement | PAH | Perry | 40 min |
| Aug 12, 8:11 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 49 min |
| Aug 12, 8:34 PM CDT | Special Weather Statement | PAH | Cape Girardeau | 71 min |
| Aug 12, 9:39 PM CDT | Special Weather Statement | PAH | Cape Girardeau | 66 min |
| Aug 12, 9:42 PM CDT | Special Weather Statement | PAH | Bollinger, Carter, Wayne | 63 min |
| Aug 12, 10:44 PM CDT | Special Weather Statement | PAH | Butler, Ripley, Scott, Stoddard | 46 min |
| Aug 12, 11:07 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid | 68 min |
| Aug 13, 9:52 AM CDT | Special Weather Statement | PAH | Ripley | 23 min |
| Aug 13, 10:12 AM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 2 hr |
| Aug 13, 10:19 AM CDT | Special Weather Statement | PAH | Butler | 41 min |
| Aug 13, 10:22 AM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
| Aug 13, 10:37 AM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Aug 13, 11:07 AM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Aug 13, 11:37 AM CDT | Areal Flood Advisory | PAH | Bollinger | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.